UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 39

of 'Infusion-related reactions to therapeutic monoclonal antibodies used for cancer therapy'

39
TI
Successful management of infusion reaction accompanying the start of cetuximab therapy.
AU
Melichar B, Cerman J Jr, MalírováE
SO
Support Care Cancer. 2007;15(4):445. Epub 2006 Nov 14.
 
INTRODUCTION: Cetuximab is a chimeric antibody registered for the therapy of advanced colorectal carcinoma after failure of standard chemotherapy. Rare infusion reactions that resulted in the cessation of therapy have been described after cetuximab administration.
CASE DESCRIPTION: We have observed severe infusion reactions accompanied by a loss of consciousness in two patients. The patients were transferred to intensive care unit, and the treatment was continued after administration of corticosteroids under careful monitoring of vital signs without any further serious reactions. In both cases, benefit of therapy with cetuximab could be demonstrated.
CONCLUSION: This experience indicates that cetuximab can be continued in patients who experience infusion reactions. Surveillance in the intensive care unit is mandatory during readministration of the drug.
AD
Department of Medicine, Charles University Medical School and Teaching Hospital, Sokolská581, 500 05, Hradec Králové, Czech Republic. melichar@fnhk.cz
PMID